Methaemoglobinaemia secondary to topical lignocaine/ prilocaine in a circumcised neonate.

@article{Couper2000MethaemoglobinaemiaST,
  title={Methaemoglobinaemia secondary to topical lignocaine/ prilocaine in a circumcised neonate.},
  author={Richard Thomas Lee Couper},
  journal={Journal of paediatrics and child health},
  year={2000},
  volume={36 4},
  pages={406-7}
}
The use of topical lignocaine/prilocaine (EMLA, Astra Pharmaceuticals, North Ryde, NSW, Australia) for pain relief for neonatal circumcision is becoming more prevalent. Because of immaturity of the methaemoglobin reductase pathway, the neonate is vulnerable to methaemoglobinaemia which is a recognized complication of prilocaine therapy. This is the second report of methaemoglobinaemia due to the use of EMLA in association with circumcision during the newborn period. 

From This Paper

Topics from this paper.

Citations

Publications citing this paper.
Showing 1-10 of 15 extracted citations

Methemoglobinemia induced by lidocaine-prilocaine cream.

The Israel Medical Association journal : IMAJ • 2014
View 2 Excerpts
Highly Influenced

Neonatal Methaemoglobin Levels after Prilocaine Exposure for Maternal Episiotomy

Muiño-Mosquera, AJ Lem, +4 authors van Kempen AAMW
2016
View 1 Excerpt

Similar Papers

Loading similar papers…